Leanne Robertson

Seattle University
Mathematics Department
901 12th Avenue
Seattle, Washington 98122-1090


Phone: (206) 398-4434
Fax: (206) 296-5932
E-mail: robertle[at]seattleu[dot]edu

Office: Bannan 418
Office hours: M 2-3:30, W 2-3, Th 10-11:30, F 10-11, and by appointment

 

I received my B.A. from Reed College in 1989, and my Ph. D. from University of California at Berkeley in 1995. Before coming to Seattle University in 2007, I taught at Haverford, Lewis & Clark, and Smith Colleges. My research interests are in algebraic number theory, particularly on power bases and class numbers for cyclotomic fields. Recently, I have also become deeply involved in math outreach in the local public schools, and was awarded the Sister Kathleen Sullivan Endowed Professorship to support this work and create the Seattle University Math Corps (SUM Corps). The SUM Corps is group of enthusiastic math students that I supervise to provide classroom math support and run five after-school math programs (grades 1-5) at Bailey-Gatzert Elementary School. Please click here for more information about the SUM Corps.

Current Classes (Fall Quarter 2013):

UCOR 1200-03: Mathematical Reasoning

MATH 391: Number Theory

 

Publications:

“Power bases for cyclotomic integer rings,” Journal of Number Theory 69 (1998), 98-118. 

“Power bases for 2-power cyclotomic fields,” Journal of Number Theory 88 (2001), 196-209.

“Heuristics for class numbers of prime-power real cyclotomic fields,” with Joe Buhler and Carl Pomerance, in High Primes and Misdemeanours: Lectures in Honour of the 60th Birthday of Hugh Cowie Williams (Banff, AB, 2003), 149-157, Fields Inst. Commun. 41, Amer. Math. Soc., Providence, RI, 2004.

“Power bases for real cyclotomic fields,” with Laurel Miller-Sims (Smith College undergraduate), Bull. Austral. Math. Soc. 71 (2005), 167–173.

 “Power bases for prime-power cyclotomic fields,” with István Gaál, Journal of Number Theory 120 (2006), 372-384.

"On Newman's conjecture and prime trees," with Ben Small (Seattle University undergraduate), Integers 9 (2009), 117-128.

“Monogeneity in cyclotomic fields,” International Journal of Number Theory 6 (2010), 1589-1607. 
                       



Useful links for students:

SU Mathematics Department
Famous Curves
Phyllotaxis
Resources for Math Majors
Summer Research Opportunities for Students
Budapest Semester in Mathematics

Biographies of Women in Mathematics

Careers involving Mathematics

Number Theory Links :

Number Theory Web
The Prime Page

 



 

 

This is a personal WEB site developed and maintained by an individual and not by Seattle University. The content and link(s) provided on this site do not represent or reflect the view(s) of Seattle University. The individual who authored this site is solely responsible for the site's content. This site and its author are subject to applicable University policies including the Computer Acceptable Use Policy (www.seattleu.edu/policies).